MAUDE Adverse Event Report: SMITH & NEPHEW, INC. KIT STABILIZATION SHOULDER (12); ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. KIT STABILIZATION SHOULDER (12); ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Catalog Number 7210573
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during a rotator cuff repair surgery, when the staff applied the blue foam pad to the patient, it broke off.As there was not any back-up device available, it is unknown how the procedure was completed.The surgery was delayed only 5 min.The patient did not suffer any adverse event or injury as consequence of the alleged malfunction.
 
Additional Manufacturer Narrative
An evaluation was performed by smith and nephew and could not confirm the customer complaint for when the staff applied the blue foam pad to the patient, it broke off.A visual inspection was performed and showed the blue foam is not broken off, however a section on the blue foam is separated internally in several areas which caused the blue foam to stretch further than normal.A root cause could not be determine.

Brand Name
KIT STABILIZATION SHOULDER (12)
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8532163
Report Number3003604053-2019-00049
Device Sequence Number16580531
Product Code FWZ
UDI-Device Identifier03596010511232
UDI-Public03596010511232
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number7210573
Device Lot Number20180715
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2019
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer06/14/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1